What is Calpol Infant Suspension?
Calpol Infant Suspension is a strawberry flavoured, sugar-free liquid medicine that can be taken by children as young as 2 months old. Perfect for those looking to relieve pain, fever, cold, or flu in their child, Calpol Infant Suspension comes with a handy syringe applicator which makes it easier and safer to give medicine to your infant.
What cold symptoms can I look for in my child?
If your child has a cold then you could notice any of the same symptoms that adults suffer from when they catch a cold. You may also notice that when children catch a cold, it can take longer for the symptoms to pass than it would with an adult. Some of the most common cold symptoms include:
- Other aches and pains
- Fever or high temperature
- Blocked or a runny nose
- A sore throat
How will this product relieve my child’s pain, cold, or flu?
Calpol Infant Suspension contains paracetamol as an active ingredient, which you may recognise as a popular, everyday painkiller. Paracetamol is commonly used to relieve pain such as headaches, toothache, earache, sore throat, and many more. It can also be used to reduce high temperatures or fever, helping to keep the symptoms of a cold under control.
How to use Calpol Infant Suspension.
Before using Calpol Infant Suspension, shake the bottle for at least 10 seconds and then remove the cap. Attach the end of the syringe to the top of the bottle, making sure it is secure before turning both the syringe and bottle over. Slowly pull down the plunger and use the numbers on the side of the syringe to measure the correct amount of medicine for your child. Turn the bottle back over and remove the syringe. Place the syringe into your child’s mouth, aiming between their cheek and gums. Gently press the plunger to release a small amount of medicine into your infant’s mouth until they have taken the whole dose. For more information about how much medicine you should give to your child in each dose, please read the patient information leaflet carefully.
When should Calpol Infant Suspension not be used?
Calpol Infant Suspension is not suitable for use by children under 2 months old, or by infants who weigh less than 4kg or were born before 37 weeks. Do not use this product if you or your child are allergic to paracetamol or any of the other listed ingredients. Do not take Calpol Infant Suspension if you or your child:
- Are taking any other medicine with paracetamol in it.
- Have severe liver or kidney problems.
- Have an inherited intolerance to fructose or have been diagnosed with an intolerance to some other sugars.
- Are taking any of the following medicines: metoclopramide, domperidone (used for nausea and vomiting), cholestyramine (used for high cholesterol), medicines that thin the blood (e.g. warfarin)
If you are an adult and wish to take this product, please read the patient information leaflet carefully before use.
Does this product have any side effects?
Like all medicines, Calpol Infant Suspension can have side effects, although not everyone will get them. These side effects include:
- Allergic reactions, e.g. swelling of the face, tongue, or throat, difficulty swallowing, wheezing
- Becoming unusually tired
- Unexpected bruising or bleeding
- Getting more infections (such as colds) than usual
- Serious skin reactions e.g. skin reddening, blisters, rash
Custom Tab 1
Custom Tab 2